Illinois, 2007

Flood in Illinois, January 15 to 30, 2007

January 15 to 30, 2007 · NWS PAH · 1 event in 1 county or zone

A heavy rainfall event around mid-month sent the Little Wabash River above flood stage. The ground was already wet from abundant rainfall the previous several weeks.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A heavy rainfall event around mid-month sent the Little Wabash River above flood stage. The ground was already wet from abundant rainfall the previous several weeks.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 15, 3:45 AM CST, 10 hours 15 minutes earlier.

Area forecast discussion, Jan 15, 3:45 AM CST, 10 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
345 AM CST MON JAN 15 2007

.DISCUSSION...

LIGHT TO MODERATE RAINS CONTINUE AREA WIDE EARLY THIS MORNING.
SURFACE LOW NOW NE OF THE AREA AND COLD FRONT HAS PUSHED THROUGH
MOST LOCATIONS. HOWEVER...SOUTHWEST FLOW ALOFT IS PRODUCING QUITE A
BIT OF PRECIP BEHIND THE COLD FRONT. SURFACE FREEZING LINE SEEMS TO
BE RIGHT ALONG THE BACK EDGE OF THE PRECIP...SO DO NOT LOOKS FOR ANY
PROBS WITH ANY FREEZING PRECIP THIS MORNING. IN FACT...THO TEMPS
WILL BE STEADY OR SLOWLY FALLING DURING THE COURSE OF THE DAY...WILL
KEEP MOST AREAS AT OR ABOVE FREEZING UNTIL LATE AFTERNOON. BELIEVE
WSR-88D RADARS AROUND THE AREA ARE OVERESTIMATING RAINFALL
RATES/AMOUNTS OVERNIGHT DUE TO INTERACTION (BRIGHT BANDING) OF THE
BEAM WITH THE MELTING LAYER AROUND 6000 FT. EVEN AT MDH...WHERE THE
MOST INTENSE ECHOES HAVE BEEN LOCATED...ASOS PRECIP AMOUNTS ARE LESS
THAN 1/4 INCH AN HOUR.

WX LOOKS DRY FROM THIS AFTERNOON ON...WITH TEMPS EXPECTED TO BE
NEAR OR BELOW NORMAL FOR MID JANUARY. 1040+ MB HIGH PRESSURE
FORECAST TO SPREAD SOUTH AND EAST INTO THE NATION/S MID SECTION
THROUGH MID WEEK...WITH A VERY DRY AIRMASS ACROSS THE REGION THROUGH
WEDNESDAY.

NO CHANGES MADE TO THE THURSDAY THROUGH SUNDAY TIME FRAME.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE
MO...NONE.
IL...NONE.
IN...NONE.

&&

MEFFERT
Hazardous weather outlook, Jan 15, 4:35 AM CST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
435 AM CST MON JAN 15 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-161045-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
435 AM CST MON JAN 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, White

When
January 15, 2:00 PM CST to January 30, 5:00 PM CST
Where
White County, Carmi
Cause
Heavy Rain
Reported by
Unknown
Coordinates
38.080, -88.170

At Carmi, where flood stage is 27 feet, the Little Wabash River crested at 31.25 feet on the 23rd. This resulted in minor flooding. There was considerable flooding of low-lying fields, and county roads were inundated.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, January 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7622.